| Catalog Number |
8065752203 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/12/2022
Type of Reportable Event
Malfunction
Event or Problem Description
A pharmacist reported phacoemulsification tip was broken during a surgery.The product was replaced and the surgery was completed.There was no patient harm.
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
Additional information received from the company representative who stated that the type of surgery was a cataract surgery.
Additional Manufacturer Narrative
The sample has been received and in-house evaluation is in progress.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
One opened phacoemulsification tip in a plastic container with a wrench within a bag was received for the report of when mounting the phacoemulsification tip to the handpiece it was noticed that the phacoemulsification tip was broken.The sample was visually inspected and found to be nonconforming.The phacoemulsification tip was broken at the tip bend area with a very jagged edge.The wall thickness is even.There is wear on the threads and back of flange consistent with threading on a handpiece.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photo attached to the parent complaint was reviewed by the manufacturing site.The photo is of a broken phacoemulsification tip with wrench, the reported product complaint is confirmed.The root cause for the broken phacoemulsification tip cannot be determined from this evaluation.The phacoemulsification tip visual inspection does not show any manufacturing issue that would cause the broken phacoemulsification tip.No specific action with regard to this complaint was taken because the root cause for the complaint issue cannot be determined from this evaluation.All phacoemulsification tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Any nonconformance, such as the broken phacoemulsification tip exhibited on the returned opened sample, is removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).